Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
J Korean Neuropsychiatr Assoc. 1997 Mar;36(2):376-383. Korean. Case Report.
Nam M , Jung IK , Kwak DL , Lee GC , Lee JH .
Department of Neuropsychiatry, College of Medicine, Korea University, Seoul, Korea.
Abstract

The selective serotonin reuptake inhibitor fluoxetine is one of the most frequently prescribed drugs for the treatment of depression and other psychiatric disorders. In the few years, there have been several reports of adverse effects encountered during coadministration of fluoxetine with or without other psychotropic drugs. We experienced three cases of extrapyamidal symptoms were developed when administered fluoxetine alone and with neuroleptics. We conclude that there is a probable or possible causal relationship between fluoxetine and extrapyramidal side effects. The pathogenesis of such adverse reactions, which may be hetero-geneous, is unknown, but it has been suggested that they might be caused by serotonergically mediated inhibition of dopaminergic transmission. From reports in those cases, it appears that fluoxetine alone may be associated with extrapyramidal side reactions. Furthermore the potential for increased levels of concomitant psychotropic medicines and increased side effects, should be borne in mind.

Copyright © 2019. Korean Association of Medical Journal Editors.